Alert archive / Minnesota / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 235, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Sep 28, 1998, 9:44 PM CDT for Lincoln County, Minnesota; Brookings County, South Dakota. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 28, 1998, 9:44 PM CDT (02:44 UTC)
- Expired
- Sep 28, 1998, 10:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
Counties Lincoln County, MN, Brookings County, SD
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 2.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2989 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
115 WUUS1 KFSD 290246 RRA SVRFSD MNC081-SDC011-290330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 944 PM CDT MON SEP 28 1998 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BROOKINGS COUNTY IN EAST CENTRAL SOUTH DAKOTA LINCOLN COUNTY IN SOUTHWESTERN MINNESOTA * UNTIL 1030 PM CDT * AT 940 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES NORTHEAST OF BROOKINGS OR NEAR WHITE...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BUSHNELL AROUND 950 PM CDT IVANHOE AROUND 1015 PM CDT ARCO AROUND 1020 PM CDT LAKE BENTON AROUND 1020 PM CDT VERDI AROUND 1020 PM CDT THIS IS A DANGEROUS STORM STAY INDOORS AWAY FROM WINDOWS. BR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 10:28 AM CDT, 11 hours 16 minutes earlier.
Area forecast discussion, Sep 28, 10:28 AM CDT, 11 hours 16 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1028 AM CDT MON SEP 28 1998 FCST LOOKING DECENT WITH LITTLE CHG NEEDED ATTM. DID UPDATE HON/9V9 GROUP TO RAISE TEMPS A TAD AND CHG WNDS. SPC RECENTLY TOOK SLIGHT RISK OF SVR WX FURTHER S AND OUT OF FSD CWA...AND IN AGREEMENT WITH THAT MOVE. THERE STILL WL BE A CHC OF TSTM DEVELPMENT HOWEVER IN THE SERN CWA AND WL KEEP TSTMS THERE IN FCST WITH MENTION OF SVR CRITERIA IN A 11 AM SIG WX OUTLOOK /FSDSPSFSD/ .FSD...NONE BR
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 7:24 PM CDT | Severe Thunderstorm Warning | FSD | Miner, Sanborn | 46 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1998Severe Thunderstorm Warnings in South Dakota, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.